Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 28, NWS JSJ

April 29, 2006

NWS JSJ issued this flash flood warning at Apr 29, 2006, 2:59 PM CDT. It was in force for 18 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2006, 2:59 PM CDT (19:59 UTC)
Expired
Apr 30, 2006, 9:00 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

What was reported inside it

TimeReportWhereRemark
Apr 29, 8:03 PM CDTHEAVY RAIN 0Coamo, PRFLOODED RESIDENCE...EXT.JARDINES DE COAMO 9TH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 292001
FFWSJU
PRC043-075-123-149-292200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
359 PM AST SAT APR 29 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     COAMO
     VILLALBA
     JUANA DIAZ
     SALINAS

* UNTIL 600 PM AST

* AT 346 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLALBA.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS AND ROADS ALONG THE 
BANKS OF CREEKS AND STREAMS. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1809 6634 1803 6619 1798 6623 1803 6636
      1807 6648 1813 6649

$$

SNELL
2 follow-up statements
000 
WGCA72 TJSJ 292213
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
607 PM AST SAT APR 29 2006

PRC043-075-123-149-292300-
COAMO-VILLALBA-JUANA DIAZ-SALINAS-
607 PM AST SAT APR 29 2006

...THE FLASH FLOOD WARNING WAS ALLOWED TO 600 PM AST...FOR THE 
FOLLOWING MUNICIPALITIES...

IN PUERTO RICO
     COAMO...VILLALBA...JUANA DIAZ AND SALINAS

AT 0555 PM AST...THE DOPPLER WEATHER RADAR INDICATED THAT THE 
SHOWERS AND THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING 
AREA EARLIER THIS SATURDAY AFTERNOON HAD DIMINISHED OR MOVED OFF. 
ALTHOUGH A BRIEF SHOWERS WILL LINGER ACROSS THESE AREAS DURING THE 
NEXT HOUR OR SO...NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR NEW 
FLASH FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS 
ALLOWED TO EXPIRE. RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD 
HOWEVER BE ALERT TO PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR 
RIVERS AND STREAMS TO RETURN TO NORMAL LEVELS.

LAT...LON 1809 6634 1803 6619 1798 6623 1803 6636
      1807 6648 1813 6649

$$
RAM
000 
WGCA72 TJSJ 292223 CCA
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
607 PM AST SAT APR 29 2006

PRC043-075-123-149-292300-
COAMO-VILLALBA-JUANA DIAZ-SALINAS-
607 PM AST SAT APR 29 2006

...THE FLASH FLOOD WARNING WAS ALLOWED TO 600 PM AST...FOR THE 
FOLLOWING MUNICIPALITIES...

IN PUERTO RICO
     COAMO...VILLALBA...JUANA DIAZ AND SALINAS

AT 0555 PM AST...THE DOPPLER WEATHER RADAR INDICATED THAT THE 
SHOWERS AND THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING 
AREA EARLIER THIS SATURDAY AFTERNOON HAD DIMINISHED OR MOVED OFF. 
ALTHOUGH A BRIEF SHOWERS WILL LINGER ACROSS THESE AREAS DURING THE 
NEXT HOUR OR SO...NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR NEW 
FLASH FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS 
ALLOWED TO EXPIRE. RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD 
HOWEVER BE ALERT TO PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR 
RIVERS AND STREAMS TO RETURN TO NORMAL LEVELS. ALSO...AN URBAN AND 
SMALL STREAM ADVISORY REMAINS IN EFFECT FOR PARTS OF JUANA DIAZ 
UNTIL 7 PM. 

LAT...LON 1809 6634 1803 6619 1798 6623 1803 6636
      1807 6648 1813 6649

$$
RAM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 5:23 AM CDT, 9 hours 36 minutes earlier.

Area forecast discussion, Apr 29, 5:23 AM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
623 AM AST SAT APR 29 2006

.DISCUSSION...STILL EXPECT AN UNSETTLED WEATHER PATTERN LOCALLY FOR
THE NEXT FEW DAYS...AS MID TO UPPER LEVEL TROUGH CONTINUES TO DIG
SLOWLY SOUTHEAST INTO THE LOCAL REGION TODAY AND TONIGHT...AND THEN
LINGERS NEARBY THROUGH AT LEAST MONDAY. AT THE SAME TIME...A COLD
FRONTAL BOUNDARY LOCATED OVER THE SOUTHERN BAHAMAS WILL CONTINUE
TO SWING EAST SOUTHEAST TOWARD THE LOCAL AREA TODAY AND TONIGHT...
AND THEN BECOME NEARLY STATIONARY ACROSS HISPANIOLA ON SUNDAY.
HOWEVER...A WEAK SHEAR LINE IS EXPECTED TO BE NEAR THE LOCAL
ISLANDS SUNDAY THROUGH MONDAY. THUS...EXPECT THAT THE
AFOREMENTIONED MID TO UPPER LEVEL TROUGH...ASSOCIATED JET DYNAMICS
AND INSTABILITY AND THE SHEAR LINE...WILL INTERACT WITH WHAT
SHOULD GENERALLY BE SUFFICIENT MOISTURE AND LOCAL EFFECTS...THIS
AFTERNOON THROUGH AT LEAST MONDAY AFTERNOON...TO PRODUCE PERIODS
OF CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO
SCATTERED THUNDERSTORMS.

GIVEN THE FORECAST PARAMETERS AND PAST HISTORY WITH THESE TYPE
EVENTS...STILL FORESEE THE DEVELOPMENT OF AREAS OF HEAVY RAIN AND
SOME URBAN AND SMALL STREAM FLOODING EACH DAY...WITH THE
POTENTIAL FOR SOME LOCALIZED LARGER SCALE FLASH OR RIVER FLOODING
TO DEVELOP.

&&

.MARINE...OUTSIDE OF ANY CONVECTION...STILL EXPECT FAIRLY
TRANQUIL CONDITIONS ACROSS THE LOCAL WATERS THROUGH LATE AFTERNOON
SUNDAY...WITH WINDS OF 15 KNOTS OR LESS AND SEAS OF 4 FEET OR LESS.
BY SUNDAY EVENING...LARGE NORTH NORTHWEST SWELLS WILL BEGIN TO
AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES AND SHOULD
RESULT IN A QUICK DETERIORATION OF THE SEA CONDITIONS. THESE
SWELLS ARE EXPECTED TO CONTINUE THROUGH MUCH OF TUESDAY. IF WAVE
WATCH GUIDANCE IS REASONABLY CLOSE...A HIGH SURF ADVISORY WILL
PROBABLY BE NECESSARY FOR THE NORTHWEST THROUGH NORTHEAST COASTS
OF MOST OF THE LOCAL ISLANDS...BEGINNING LATE SUNDAY NIGHT OR
EARLY MONDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  75  86  75 /  70  70  50  50
STT  86  76  86  76 /  40  40  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

BCS
Hazardous weather outlook, Apr 29, 5:00 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SAT APR 29 2006

PRZ001>013-AMZ710>750-301000-
600 AM AST SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...AN APPROACHING UPPER LEVEL TROUGH...DIURNAL
HEATING AND AVAILABLE MOISTURE...WILL ALL COMBINE TO AID IN THE
FORMATION OF AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY
OVER THE INTERIOR AND THE NORTHERN SECTIONS OF PUERTO RICO. SOME OF
THESE SHOWERS AND THUNDERSTORMS WILL HAVE HEAVY RAIN WHICH MAY
RESULT IN LOCALIZED URBAN AND SMALL STREAM FLOODING. NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...HEAVY RAIN RESULTING IN LOCALIZED URBAN
AND SMALL STREAM FLOODING WILL BE A CONCERN THROUGH MONDAY. NO OTHER
HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-301000-
600 AM AST SAT APR 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...AN APPROACHING UPPER LEVEL TROUGH...DIURNAL
HEATING AND AVAILABLE MOISTURE...WILL ALL COMBINE TO AID IN THE
FORMATION OF AFTERNOON SHOWERS. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...HEAVY RAIN RESULTING IN LOCALIZED URBAN
AND SMALL STREAM FLOODING WILL BE A CONCERN THROUGH MONDAY. NO OTHER
HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

SR

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.